Experiencing weight loss with Vyvanse is fairly common among Vyvanse users.
In clinical trails, as many as 9% of children between the ages 6 and 12 experience weight loss while on Vyvanse. In addition, 34% reported a decreased appetite.
While weight loss may seem like a welcome side effect for some folks, over time frustration may develop when the weight loss becomes too excessive and attempts to regain weight do not succeed.
For still developing children and teens, in particular, it is essential to track growth patterns and closely monitor any drug that has the potential to stunt growth.
The Causes Of Vyvanse Weight Loss
Vyvanse is a central nervous system stimulant derived from amphetamines and amphetamine salts.
While stimulants can boost focus and concentration, a benefit to individuals with ADHD, common side effects of stimulants often include reduced appetite and increasing the body's metabolism. This results in weight loss.
In addition, as the body develops tolerance over time the dosage may need to be increased in order to reach the previous therapeutic levels in terms of treating and reducing ADHD symptoms. The problem is that this approach can result in even more reduced appetite and even more weight loss.
Vyvanse should not be abused for weight loss purposes. Common side effects include nausea, insomnia, headaches, dizziness, constipation, skin rashes, stomach pain, restlessness, and more.
Potential serious health risks include hallucinations, fever, blurred vision, loss of sexual abilities, irregular heartbeat, swelling of the mouth and face, difficulty breathing, difficulty swallowing, and more.
If you experience any serious side effects while taking Vyvanse, seek medical attention right away. It should be obvious that abusing such a potentially powerful medication for weight loss purposes is highly risky and not recommended.
How To Combat Vyvanse Weight Loss
Some Vyvanse users wait until after they eat breakfast and other meals before taking Vyvanse to help avoid disruptions in their appetite.
If you are experiencing too much weight loss with Vyvanse, consult with your prescribing doctor. The doctor can often alter dosages and/or dosage times to combat dramatic weight changes.
The Good News
The good news is that normal appetites typically resume once one stops taking Vyvanse.
While weight loss on Vyvanse is relatively common, it is not always desirable and can have negative health consequences. The effects of Vyvanse and weight loss are still being studied, and Vyvanse should not be abused for weight loss purposes.
As a precaution, those taking Vyvanse should regularly monitor their weight and report any weight changes to their prescribing doctor.
Children and teens, in particular, are more vulnerable because they are still developing physically. They should be closely monitored to track any dramatic weight changes or extreme changes in appetite.
The good news is that Vyvanse users' weight typically resumes to normal when the medication is stopped.